I have been having very irregular periods since I began getting them. I have been on birth control to help manage and track them, but as of recently, I have been having more sporadic periods. For instance, from the beginning of January through the end of February, the pill I was on was no longer helping and I was on my period for two weeks at a time with five days gap in between each period. And I have been experiencing more intense cramps during my period that start in my lower abdomen and extend through to my butt. If I had to describe it, it feels like a stabbing pain from my belly button straight through my body to butt if that makes sense. I am 19 years old and I have never been to a gynecologist. Please help.
Welcome to iclinq.com.
I can understand your concern and what you are going through is a hormonal problem. The regularity gradually sets in with maturation of the HPO (hypothalamic-pituitary-ovarian) axis ( as you grow older), and the treatment of choice is hormonal pills.
The possibilities of your problem despite pills maybe
1) Missing pills in between.
2) Taking pills not on time (these two are the most common causes for such a scenario). 3) Dose of the pill may not be enough.
However, as you are complaining of severe pain, have an in-person gynecologist opinion. USG (ultrasound) abdomen is done to rule out uterine, and ovarian pathology. Nothing big to worry about and continue with hematinics. I hope this helps.
Hormonal.Investigations to be done:
USG abdomen and pelvis, Hb.Differential diagnosis:
Uterine/ Ovarian causes.Probable diagnosis:
OCP (oral contraceptive pills) after the scan.Preventive measures:
Excess weight gain can alter your cycle, so concentrate on weight reduction and iron-rich diet.
Was this answer helpful?|
Hi doctor, My daughter has been taking birth control pills for five months, since she gave birth ... I am convinced that it came from birth control pills, because it says in the side effects fluid retention in legs and feet ... Read fullWhich tests should I undergo to determine hormonal imbalance?
.. called gynecomastia which is quite common and needs treatment due to cosmetic reasons. First of all, this may be natural following obesity or due to hormonal imbalance inside you. You need a checkup whether there is any hormonal imbalance. A testi... Read fullDoes birth control pills lead to weight gain?
.. change medicines with little different dose from your next periods. With more progesterone content that will control your excessive menses. Secondly, you need to avoid all spicy and oily foods, butter, cheese, potatoes, high carbohydrate diet, sug... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now